Alert archive / Texas / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 35, NWS Austin/San Antonio, TX

April 6, 2006Travis County, Williamson County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Apr 6, 2006, 7:53 PM CDT for Travis County, Williamson County, Texas. It was in force for 22 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 6, 2006, 7:53 PM CDT (00:53 UTC)
Expired
Apr 6, 2006, 8:15 PM CDT
In force
22 min
Issued by
NWS Austin/San Antonio, TX
Area
Counties, with a storm outline in the text

Counties Travis County, TX, Williamson County, TX

The radar

The Ft Hood radar (KGRK), 62 km from the middle of the area, began a volume at 00:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 6, 8:15 PM CDTHAIL 1.25Cedar Park, TX
Apr 6, 8:22 PM CDTHAIL 1Cedar Park, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 22 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 0.9 hours before the alert went out and 268 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2006-04-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2082 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2006-04-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 57 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2082 J/kg
Mixed-layer CIN
-41 J/kg
Mixed-layer LCL
1480 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
57 m²/s²
0-3 km storm-relative helicity
25 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KEWX 070053
SVREWX
TXC453-491-070115-
/O.NEW.KEWX.SV.W.0035.060407T0053Z-060407T0115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
753 PM CDT THU APR 6 2006

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES...
  WILLIAMSON
  TRAVIS

* UNTIL 815 PM CDT

* AT 754 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS
  STORM WAS LOCATED 3 MILES NORTHWEST OF LAGO VISTA...AND MOVING EAST
  AT 30 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE CEDAR PARK.

LAT...LON 3060 9803 3039 9812 3037 9792 3050 9779

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 6, 6:30 PM CDT, 1 hour 23 minutes earlier.

Area forecast discussion, Apr 6, 6:30 PM CDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
630 PM CDT THU APR 6 2006

.UPDATE...
MADE A QUICK UPDATE TO ADD SOME LOW POPS FOR THE EVENING OVER THE
EASTERN HILL COUNTRY AND NE CWA AS ISOLATED STORMS HAVE DEVELOPED
ALONG THE DRY LINE WHERE THE CAP HAS WEAKENED AND GOOD CONVERGENCE
INDICATED.

&&

.PREV DISCUSSION... (ISSUED 403 PM CDT THU APR 6 2006)

DISCUSSION...
A RATHER SIGNIFICANT SPRING STORM IS UNDERWAY ACROSS MID SECTIONS
OF THE U.S...BUT WELL MISS-OUT ON THE RAIN ONCE AGAIN. RED FLAG
WARNINGS ARE OUT...WITH VERY LOW RELATIVE HUMIDITIES FORECAST
TOMORROW. MAX TEMPS TOMORROW WILL SOAR INTO THE 90S THANKS TO
DOWNSLOPING WEST WINDS...BUT WILL REMAIN A GOOD 3-5 DEGREES BELOW
RECORD HIGHS. A COLD FRONT WILL BE A WELCOME RELIEF TO THIS
HEAT...AND IS FORECAST TO PUSH THROUGH LATE FRIDAY NIGHT. MAX
TEMPS ON SATURDAY WILL BE AT OR SLIGHTLY BELOW NORMAL...FOR A
CHANGE. COLD AIR ADVECTION WILL END SATURDAY NIGHT...WITH NEAR-
IDEAL RADIATIONAL COOLING KICKIN-IN AND TEMPS DIPPING INTO THE 40S
ACROSS MUCH OF OUR AREA. RETURN FLOW IS FORECAST LATE MONDAY
NIGHT...BUT WILL BE SOMEWHAT LIMITED THANKS TO RIDGING ACROSS THE
WESTERN GULF. A WARMING TREND WILL BEGIN MONDAY...AND CARRY US
THROUGH THE WORKWEEK WITH NO CHANCE FOR RAIN. 12Z MEDIUM RANGE
MODEL SOLUTIONS SHOW A LARGE UPPER LEVEL LOW NEAR SOCAL TOWARD THE
END OF NEXT WEEK. THIS FEATURE WILL BE OUR HOPE AT RAIN GOING INTO
THE WEEKEND OF THE 15TH.

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 7 PM THURSDAY FOR THE FOLLOWING COUNTIES:
BANDERA... EDWARDS... GILLESPIE... KERR... KINNEY... LLANO...
MAVERICK... REAL... UVALDE... AND VAL VERDE.

RED FLAG WARNING FROM 10 AM FRIDAY TO 7 PM FRIDAY FOR THE FOLLOWING
COUNTIES: ATASCOSA... BANDERA... BEXAR... BLANCO... BURNET...
COMAL... DE WITT... DIMMIT... EDWARDS... FRIO... GILLESPIE...
GONZALES... GUADALUPE... HAYS... KARNES... KENDALL... KERR...
KINNEY... LLANO... MAVERICK... MEDINA... REAL... TRAVIS...
UVALDE... VAL VERDE... WILLIAMSON... WILSON... AND ZAVALA.

&&

01/25
Hazardous weather outlook, Apr 6, 4:17 PM CDT, 3 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
417 PM CDT THU APR 6 2006

TXZ171>173-183>194-202>209-217>225-228-070000-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
417 PM CDT THU APR 6 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TONIGHT
A RED FLAG WARNING CONTINUES FOR WESTERN PARTS OF SOUTH CENTRAL TEXAS
UNTIL 7 PM CDT TODAY FOR BREEZY AND DRY WEST AND NORTHWEST WINDS...AND
RELATIVE HUMIDITY FALLING TO 15 TO 25 PERCENT. THE RED FLAG
WARNING COVERS THE FOLLOWING COUNTIES.

LLANO...VAL VERDE...EDWARDS...REAL...KERR...BANDERA...
GILLESPIE...KINNEY...UVALDE...AND MAVERICK.

A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES THAT
ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
A RED FLAG WARNING IS NOW IN EFFECT FROM 10 AM TO 7 PM CDT FRIDAY
DUE TO VERY LOW RELATIVE HUMIDITIES AND BREEZY WINDS ACROSS MOST
OF SOUTH CENTRAL TEXAS. THIS RED FLAG WARNING COVERS THE FOLLOWING
COUNTIES...

LLANO...BURNET...WILLIAMSON...VAL VERDE...EDWARDS...REAL...KERR...
BANDERA...GILLESPIE...KENDALL...BLANCO...HAYS...TRAVIS...KINNEY...
UVALDE...MEDINA...BEXAR...COMAL...GUADALUPE...MAVERICK...ZAVALA...
FRIO...ATASCOSA...WILSON...KARNES...GONZALES...DE WITT...DIMMIT.

A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES THAT
ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Local storm report, Apr 6, 7:32 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
732 PM CDT THU APR 06 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     HAIL             10 SW BURNET            30.66N 98.35W
04/06/2006  E1.75 INCH       BURNET             TX   LAW ENFORCEMENT

0731 PM     HAIL             GRANITE SHOALS          30.59N 98.38W
04/06/2006  M0.88 INCH       BURNET             TX   TRAINED SPOTTER

&&

JPB

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 6, 7:09 PM CDTRed Flag WarningEWXBandera, Edwards, Gillespie, Kerr, Kinney, Llano and 4 more3 hr
Apr 6, 7:20 PM CDTSevere Thunderstorm WarningEWXLlano15 min
Apr 6, 7:24 PM CDTSevere Thunderstorm WarningEWXBurnet36 min
Apr 6, 7:41 PM CDTSevere Thunderstorm WarningEWXWilliamson64 min
Apr 6, 8:14 PM CDTSevere Thunderstorm WarningEWXTravis31 min
Apr 6, 8:42 PM CDTSevere Thunderstorm WarningEWXTravis, Williamson48 min
Apr 7, 6:05 AM CDTFire Weather WatchEWXAtascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 27 more9 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.